Vol. 4, No. 1, 2006

Download this article
Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
Other MSP Journals
Caps in projective Hjelmslev spaces over finite chain rings of nilpotency index $2$

Thomas Honold and Ivan N. Landjev

Vol. 4 (2006), No. 1, 13–25

We investigate caps in the projective Hjelmslev geometries PHG(RRk) over chain rings R with |R| = q2, RradRFq. We present a geometric construction for caps using ovoids in the factor geometry PG(3,q) as well as an algebraic construction that makes use of the Teichmüller group of units in the Galois extension of certain chain rings. We prove upper bounds on the size of a maximal cap in PHG(RR4). It has an order of magnitude q4. This bound extends to higher dimensions, but gives the rather rough estimate q2k4.

Mathematical Subject Classification 2000
Primary: 51E21, 51E22, 51E26, 94B05
Received: 8 April 2006
Accepted: 23 October 2006
Thomas Honold
Ivan N. Landjev